Alert archive / Michigan / Small Craft Advisories in 2016
Small Craft Advisory 75, NWS Grand Rapids, MI
NWS Grand Rapids, MI issued this small craft advisory at Oct 16, 2016, 3:39 PM EDT. It took effect at Oct 17, 2016, 5:00 AM EDT. It was in force for 34 hr.
The area
The counties it named.
The facts
- Issued
- Oct 16, 2016, 3:39 PM EDT (19:39 UTC)
- In effect from
- Oct 17, 2016, 5:00 AM EDT
- Expired
- Oct 18, 2016, 3:07 PM EDT
- In force
- 34 hr
- Issued by
- NWS Grand Rapids, MI
The text
As transmitted.
740 WHUS73 KGRR 161939 MWWGRR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 339 PM EDT SUN OCT 16 2016 LMZ844>849-170345- /O.NEW.KGRR.SC.Y.0075.161017T0900Z-161018T2000Z/ ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 339 PM EDT SUN OCT 16 2016 ...SMALL CRAFT ADVISORY IN EFFECT FROM 5 AM MONDAY TO 4 PM EDT TUESDAY... THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 5 AM MONDAY TO 4 PM EDT TUESDAY. * WINDS...INCREASING TO SOUTH 15 TO 25 KNOTS TOWARD DAYBREAK ON MONDAY...THEN BECOMING SOUTHWEST BY MONDAY NIGHT AND INCREASING TO 30 KNOTS. * WAVES...BUILDING TO 3 TO 6 FEET ON MONDAY...THEN BUILDING TO 5 TO 8 FEET MONDAY NIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WINDS OR WAVES ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
9 follow-up statements
034 WHUS73 KGRR 162236 MWWGRR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 636 PM EDT SUN OCT 16 2016 LMZ848-849-170645- /O.NEW.KGRR.MF.Y.0003.161017T0200Z-161017T0600Z/ /O.CON.KGRR.SC.Y.0075.161017T0900Z-161018T2000Z/ WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 636 PM EDT SUN OCT 16 2016 ...DENSE FOG ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 2 AM EDT MONDAY... ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 5 AM MONDAY TO 4 PM EDT TUESDAY... THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A DENSE FOG ADVISORY...WHICH IS IN EFFECT FROM 10 PM THIS EVENING TO 2 AM EDT MONDAY. * WINDS...INCREASING TO SOUTH 15 TO 25 KNOTS TOWARD DAYBREAK ON MONDAY...THEN BECOMING SOUTHWEST BY MONDAY NIGHT AND INCREASING TO 30 KNOTS. * WAVES...BUILDING TO 3 TO 6 FEET ON MONDAY...THEN BUILDING TO 5 TO 8 FEET MONDAY NIGHT. * VISIBILITY...NEAR ZERO TO AS MUCH AS A QUARTER MILE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WINDS OR WAVES ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. * INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LMZ845-846-170645- /O.NEW.KGRR.MF.Y.0003.161016T2236Z-161017T0200Z/ /O.CON.KGRR.SC.Y.0075.161017T0900Z-161018T2000Z/ SOUTH HAVEN TO HOLLAND MI-HOLLAND TO GRAND HAVEN MI- 636 PM EDT SUN OCT 16 2016 ...DENSE FOG ADVISORY IN EFFECT UNTIL 10 PM EDT THIS EVENING... ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 5 AM MONDAY TO 4 PM EDT TUESDAY... THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A DENSE FOG ADVISORY...WHICH IS IN EFFECT UNTIL 10 PM EDT THIS EVENING. * WINDS...INCREASING TO SOUTH 15 TO 25 KNOTS TOWARD DAYBREAK ON MONDAY...THEN BECOMING SOUTHWEST BY MONDAY NIGHT AND INCREASING TO 30 KNOTS. * WAVES...BUILDING TO 3 TO 6 FEET ON MONDAY...THEN BUILDING TO 5 TO 8 FEET MONDAY NIGHT. * VISIBILITY...NEAR ZERO TO AS MUCH AS A QUARTER MILE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WINDS OR WAVES ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. * INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LMZ847-170645- /O.NEW.KGRR.MF.Y.0003.161016T2236Z-161017T0600Z/ /O.CON.KGRR.SC.Y.0075.161017T0900Z-161018T2000Z/ GRAND HAVEN TO WHITEHALL MI- 636 PM EDT SUN OCT 16 2016 ...DENSE FOG ADVISORY IN EFFECT UNTIL 2 AM EDT MONDAY... ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 5 AM MONDAY TO 4 PM EDT TUESDAY... THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A DENSE FOG ADVISORY...WHICH IS IN EFFECT UNTIL 2 AM EDT MONDAY. * WINDS...INCREASING TO SOUTH 15 TO 25 KNOTS TOWARD DAYBREAK ON MONDAY...THEN BECOMING SOUTHWEST BY MONDAY NIGHT AND INCREASING TO 30 KNOTS. * WAVES...BUILDING TO 3 TO 6 FEET ON MONDAY...THEN BUILDING TO 5 TO 8 FEET MONDAY NIGHT. * VISIBILITY...NEAR ZERO TO AS MUCH AS A QUARTER MILE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WINDS OR WAVES ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. * INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LMZ844-170645- /O.CON.KGRR.SC.Y.0075.161017T0900Z-161018T2000Z/ ST JOSEPH TO SOUTH HAVEN MI- 636 PM EDT SUN OCT 16 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 5 AM MONDAY TO 4 PM EDT TUESDAY... * WINDS...INCREASING TO SOUTH 15 TO 25 KNOTS TOWARD DAYBREAK ON MONDAY...THEN BECOMING SOUTHWEST BY MONDAY NIGHT AND INCREASING TO 30 KNOTS. * WAVES...BUILDING TO 3 TO 6 FEET ON MONDAY...THEN BUILDING TO 5 TO 8 FEET MONDAY NIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WINDS OR WAVES ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ WDM
396 WHUS73 KGRR 170200 MWWGRR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 1000 PM EDT SUN OCT 16 2016 LMZ845-846-171000- /O.EXP.KGRR.MF.Y.0003.000000T0000Z-161017T0200Z/ /O.NEW.KGRR.MF.Y.0004.161017T0200Z-161017T0800Z/ /O.CON.KGRR.SC.Y.0075.161017T0900Z-161018T2000Z/ SOUTH HAVEN TO HOLLAND MI-HOLLAND TO GRAND HAVEN MI- 1000 PM EDT SUN OCT 16 2016 ...DENSE FOG ADVISORY IN EFFECT UNTIL 4 AM EDT MONDAY... ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 5 AM MONDAY TO 4 PM EDT TUESDAY... ...DENSE FOG ADVISORY HAS EXPIRED... THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A DENSE FOG ADVISORY...WHICH IS IN EFFECT UNTIL 4 AM EDT MONDAY. * WINDS...INCREASING TO SOUTH 15 TO 25 KNOTS TOWARD DAYBREAK ON MONDAY...THEN BECOMING SOUTHWEST BY MONDAY NIGHT AND INCREASING TO 30 KNOTS. * WAVES...BUILDING TO 3 TO 6 FEET ON MONDAY...THEN BUILDING TO 5 TO 8 FEET MONDAY NIGHT. * VISIBILITY...NEAR ZERO TO AS MUCH AS A QUARTER MILE. PRECAUTIONARY/PREPAREDNESS ACTIONS... * INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT WINDS OR WAVES ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LMZ847>849-171000- /O.EXT.KGRR.MF.Y.0003.000000T0000Z-161017T0800Z/ /O.CON.KGRR.SC.Y.0075.161017T0900Z-161018T2000Z/ GRAND HAVEN TO WHITEHALL MI-WHITEHALL TO PENTWATER MI- PENTWATER TO MANISTEE MI- 1000 PM EDT SUN OCT 16 2016 ...DENSE FOG ADVISORY NOW IN EFFECT UNTIL 4 AM EDT MONDAY... ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 5 AM MONDAY TO 4 PM EDT TUESDAY... * WINDS...INCREASING TO SOUTH 15 TO 25 KNOTS TOWARD DAYBREAK ON MONDAY...THEN BECOMING SOUTHWEST BY MONDAY NIGHT AND INCREASING TO 30 KNOTS. * WAVES...BUILDING TO 3 TO 6 FEET ON MONDAY...THEN BUILDING TO 5 TO 8 FEET MONDAY NIGHT. * VISIBILITY...NEAR ZERO TO AS MUCH AS A QUARTER MILE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WINDS OR WAVES ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. * INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LMZ844-171000- /O.CON.KGRR.SC.Y.0075.161017T0900Z-161018T2000Z/ ST JOSEPH TO SOUTH HAVEN MI- 1000 PM EDT SUN OCT 16 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 5 AM MONDAY TO 4 PM EDT TUESDAY... * WINDS...INCREASING TO SOUTH 15 TO 25 KNOTS TOWARD DAYBREAK ON MONDAY...THEN BECOMING SOUTHWEST BY MONDAY NIGHT AND INCREASING TO 30 KNOTS. * WAVES...BUILDING TO 3 TO 6 FEET ON MONDAY...THEN BUILDING TO 5 TO 8 FEET MONDAY NIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WINDS OR WAVES ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ WDM
428 WHUS73 KGRR 170753 MWWGRR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 353 AM EDT MON OCT 17 2016 LMZ847>849-171600- /O.CAN.KGRR.MF.Y.0003.000000T0000Z-161017T0800Z/ /O.CON.KGRR.SC.Y.0075.161017T0900Z-161018T2000Z/ GRAND HAVEN TO WHITEHALL MI-WHITEHALL TO PENTWATER MI- PENTWATER TO MANISTEE MI- 353 AM EDT MON OCT 17 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM EDT TUESDAY... ...DENSE FOG ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS CANCELLED THE DENSE FOG ADVISORY. * WINDS...SOUTH 15 TO 25 KNOTS TODAY BECOMING SOUTHWEST AND INCREASING TO 30 KNOTS TONIGHT. * WAVES...BUILDING TO 3 TO 6 FEET TODAY...AND TO 5 TO 8 FEET TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WINDS OR WAVES ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LMZ845-846-171600- /O.CAN.KGRR.MF.Y.0004.000000T0000Z-161017T0800Z/ /O.CON.KGRR.SC.Y.0075.161017T0900Z-161018T2000Z/ SOUTH HAVEN TO HOLLAND MI-HOLLAND TO GRAND HAVEN MI- 353 AM EDT MON OCT 17 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM EDT TUESDAY... ...DENSE FOG ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS CANCELLED THE DENSE FOG ADVISORY. * WINDS...SOUTH 15 TO 25 KNOTS TODAY BECOMING SOUTHWEST AND INCREASING TO 30 KNOTS TONIGHT. * WAVES...BUILDING TO 3 TO 5 FEET TODAY...AND TO 4 TO 8 FEET TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WINDS OR WAVES ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LMZ844-171600- /O.CON.KGRR.SC.Y.0075.161017T0900Z-161018T2000Z/ ST JOSEPH TO SOUTH HAVEN MI- 353 AM EDT MON OCT 17 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM EDT TUESDAY... * WINDS...SOUTH 15 TO 25 KNOTS TODAY BECOMING SOUTHWEST AND INCREASING TO 30 KNOTS TONIGHT. * WAVES...BUILDING TO 2 TO 5 FEET TODAY...AND TO 4 TO 7 FEET TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WINDS OR WAVES ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
636 WHUS73 KGRR 171450 MWWGRR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 1050 AM EDT MON OCT 17 2016 LMZ844>849-172300- /O.CON.KGRR.SC.Y.0075.000000T0000Z-161018T2000Z/ ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 1050 AM EDT MON OCT 17 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM EDT TUESDAY... * WINDS...SOUTH 15 TO 25 KNOTS TODAY BECOMING SOUTHWEST AND INCREASING TO 30 KNOTS TONIGHT. * WAVES...BUILDING TO 3 TO 6 FEET TODAY...AND TO 5 TO 8 FEET TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WINDS OR WAVES ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
618 WHUS73 KGRR 171941 MWWGRR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 341 PM EDT MON OCT 17 2016 LMZ844>849-180345- /O.CON.KGRR.SC.Y.0075.000000T0000Z-161018T2000Z/ ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 341 PM EDT MON OCT 17 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM EDT TUESDAY... * WINDS...SOUTH 15 TO 25 KNOTS BECOMING SOUTHWEST AND INCREASING TO 30 KNOTS TONIGHT. SOME LOCAL GALE GUSTS WILL BE POSSIBLE TONIGHT. * WAVES...3 TO 6 FEET BUILDING TO 5 TO 9 FEET TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WINDS OR WAVES ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ NJJ
302 WHUS73 KGRR 180341 MWWGRR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 1141 PM EDT MON OCT 17 2016 LMZ844>849-181145- /O.CON.KGRR.SC.Y.0075.000000T0000Z-161018T2000Z/ ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 1141 PM EDT MON OCT 17 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM EDT TUESDAY... * WINDS...SOUTH TO 30 KNOTS WITH OCCASIONAL GALE FORCE GUSTS TO 35 KNOTS...BECOMING SOUTHWEST TO 30 KNOTS LATER IN THE MORNING. * WAVES...5 TO 10 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WINDS OR WAVES ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ TJT
524 WHUS73 KGRR 180755 MWWGRR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 355 AM EDT TUE OCT 18 2016 LMZ844>849-181600- /O.CON.KGRR.SC.Y.0075.000000T0000Z-161018T2000Z/ ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 355 AM EDT TUE OCT 18 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM EDT THIS AFTERNOON... * WINDS...SOUTHWEST TO 30 KNOTS THIS MORNING ...BECOMING NORTHWEST AT 10 TO 20 KNOTS BY MIDDAY...THEN WEST AT 10 KNOTS BY EVENING. * WAVES...5 TO 9 FEET THIS MORNING GRADUALLY SUBSIDING TO 2 TO 4 FEET BY LATE AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WINDS OR WAVES ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ DUKE
398 WHUS73 KGRR 181503 MWWGRR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 1103 AM EDT TUE OCT 18 2016 LMZ844>849-182000- /O.CON.KGRR.SC.Y.0075.000000T0000Z-161018T2000Z/ ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 1103 AM EDT TUE OCT 18 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM EDT THIS AFTERNOON... * WINDS...SOUTHWEST TO 30 KNOTS THIS MORNING BECOMING ... NORTHWEST AT 10 TO 20 KNOTS BY MIDDAY...THEN WEST AT 10 KNOTS BY EVENING. * WAVES...5 TO 9 FEET THIS MORNING GRADUALLY SUBSIDING TO 2 TO 4 FEET BY LATE AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WINDS OR WAVES ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
750 WHUS73 KGRR 181907 MWWGRR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 307 PM EDT TUE OCT 18 2016 LMZ844>849-182015- /O.CAN.KGRR.SC.Y.0075.000000T0000Z-161018T2000Z/ ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 307 PM EDT TUE OCT 18 2016 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS CANCELLED THE SMALL CRAFT ADVISORY. SOUTHWEST AND WEST WIND WILL TURN OUT OF THE NORTHWEST AND CONTINUE TO SUBSIDE THIS EVENING. WAVE HEIGHTS HAVE IMPROVED OVER THE LAST COUPLE OF HOURS AND ARE EXPECTED TO CONTINUE TO FALL TONIGHT. $$ JAM
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Rapids, MI wrote its last area forecast discussion before this small craft advisory went out at Oct 16, 3:17 PM EDT, 22 minutes earlier.
Area forecast discussion, Oct 16, 3:17 PM EDT, 22 minutes before
Area Forecast Discussion
National Weather Service Grand Rapids MI
317 PM EDT Sun Oct 16 2016
LATEST UPDATE...
Synopsis/Short Term/Long Term/Hydro/Marine
.SYNOPSIS...
Issued at 317 PM EDT Sun Oct 16 2016
Rain has become more spotty this afternoon, but will increase some
tonight as the front that is currently going through will return
north as a warm front tonight and early Monday. Showers and storms
tonight will shift to the north on Monday, with warmer temperatures
expected. The associated cold front will move through on Tuesday,
keeping chances of rain in through then.
More rain will become possible on Wednesday and Thursday, especially
across southern areas as another system approaches the area. Cooler
air will follow for the end of the week and next weekend, with
smaller chances of rain remaining possible.
&&
.SHORT TERM...(This evening through Tuesday night)
Issued at 317 PM EDT Sun Oct 16 2016
Our main focus for the short term portion of the forecast is mainly
rain trends through Tue with the frontal system remaining in the
region through then. Some thunder will be possible tonight through
Mon night, however we are not expecting anything organized that
would be strong at this time.
We are seeing low clouds/drizzle/fog being the prevailing condition
across the area this afternoon. Latest sfc analysis shows the front
has sank south to just north of I-96 as of 19z. It is slowing its
progress south as expected as the upper wave supporting this is
moving NE of the area. Plenty of low level moisture lingering, and
it will only linger through this evening.
We will see rain chances increase some overnight from south to
north. The moisture transport will ramp up as the llj increase to
over 30 knots ahead of the next wave that will be moving in. The
progression of the rain to the north will occur as the llj helps the
sfc front to move back north as a warm front. All of this
shower/storm activity will be of the elevated variety, so severe wx
is not likely.
The showers and storms should shift almost entirely out of the area
for Mon and Mon night. The warm front should lift to near and north
of the Straits area, taking with it the nose of the llj and best
moisture transport. we will be left with windier conditions and
warmth. We expect that many area will see a good deal of sun on Mon,
which should help lift temps well into the 70s and approach 80.
The chance of rain will come back, mainly Tue morning as the cold
front will push through the area. The cold front will be lacking
good deep moisture ahead of it, and will be coming through before
much heating can take place. It looks to be most of the way through
the area by 18z Tue. The rain chances will end at that time, and we
will cool down back to near seasonable levels.
.LONG TERM...(Wednesday through Sunday)
Issued at 317 PM EDT Sun Oct 16 2016
An upper trough amplifies across the eastern CONUS during the period
resulting in cool and possibly wet weather much of the time. Low
pressure tracking through the Ohio Valley will spread its northern
precip shield into Lower Michigan with the highest chances being
across the southern zones Wednesday and Thursday.
Colder air on the backside of the low arrives later Thursday and
Friday with the synoptic rain showers replaced with a few lake
enhanced showers. These should end by Friday night but a clipper
arrives Saturday or Sunday in fast northwest flow.
&&
.AVIATION...(For the 18Z TAFS through 18Z Monday afternoon)
Issued at 110 PM EDT Sun Oct 16 2016
IFR conditions will prevail through Monday morning in low clouds
and fog. Conditions should improve to MVFR by 18Z Monday as
southwest winds increase to 10 to 15 knots with gusts to 20 knots.
&&
.MARINE...
Issued at 317 PM EDT Sun Oct 16 2016
We will be issuing a small craft advisory for the entire nearshore
from late tonight through Tue afternoon. Winds will start to ramp up
late tonight and will peak Mon night immediately ahead of the cold
front moving into the area. Advisory looks solid, with some
potential for Gales. The warm advection pattern will keep the
highest winds from mixing down through Mon night. Tue we will see
better mixing, but the core of the wind will have moved east ahead
of the front.
&&
.HYDROLOGY...
Issued at 317 PM EDT Sun Oct 16 2016
A widespread half inch of rain fell this morning. Over an inch was
common in the lower Muskegon basin and the lower Grand basin. Over
two inches was reported in northern Kent County and northern
Muskegon County. Fortunately, the smaller river basins that received
the most rain have enough room to handle the runoff. Many rivers
will continue running much higher than seasonal normals this week.
The flood threat is limited by a rather low chance of widespread
heavy rain events this week, though Thursday bears watching for the
upper Grand basin if the expected axis of heavy rain shifts
northwest.
&&
.GRR WATCHES/WARNINGS/ADVISORIES...
MI...None.
LM...Small Craft Advisory from 5 AM Monday to 4 PM EDT Tuesday for
LMZ844>849.
&&
SYNOPSIS...NJJ
SHORT TERM...NJJ
LONG TERM...Ostuno
AVIATION...Ostuno
HYDROLOGY...CAS
MARINE...NJJHazardous weather outlook, Oct 16, 10:42 AM EDT, 4 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND RAPIDS MI 1042 AM EDT SUN OCT 16 2016 MIZ037>040-043>046-050>052-056>059-064>067-071>074-170945- MASON-LAKE-OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON- MONTCALM-GRATIOT-OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-EATON- INGHAM-VAN BUREN-KALAMAZOO-CALHOUN-JACKSON- 1042 AM EDT SUN OCT 16 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER MICHIGAN. .DAY ONE...TODAY OR TONIGHT A FEW THUNDERSTORMS ARE POSSIBLE OVERNIGHT. THESE ARE NOT EXPECTED TO BE SEVERE. AREAS OF FOG...SOME OF WHICH MAY BE LOCALLY DENSE ARE POSSIBLE TONIGHT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THUNDERSTORMS ARE POSSIBLE MONDAY AND MONDAY NIGHT ACROSS CENTRAL LOWER MICHIGAN. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. LMZ844>849-170945- ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 1042 AM EDT SUN OCT 16 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER MICHIGAN. .DAY ONE...TODAY AND TONIGHT A FEW THUNDERSTORMS ARE POSSIBLE OVERNIGHT. THESE ARE NOT EXPECTED TO BE SEVERE. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY WINDS AND WAVES MAY BECOME A HAZARD ONCE AGAIN TO SMALLER CRAFT ON LAKE MICHIGAN FROM MONDAY MORNING INTO TUESDAY MORNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
The office that day
Everything else NWS Grand Rapids, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 16, 8:08 AM EDT | Areal Flood Advisory | GRR | Kent, Muskegon, Ottawa | 2 hr |
| Oct 16, 6:36 PM EDT | Marine Dense Fog Advisory | GRR | 9 hr |
Nearby
Small Craft Advisories in Michigan, 2016Every small craft advisory in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.